Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 20, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 19, 2019, 9:09 AM CDT for Adams County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2019, 9:09 AM CDT (14:09 UTC)
- Expired
- Jun 19, 2019, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Adams County, IL
The radar
The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
635
WGUS53 KLSX 191409
FFWLSX
ILC001-191715-
/O.NEW.KLSX.FF.W.0020.190619T1409Z-190619T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
909 AM CDT Wed Jun 19 2019
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Adams County in west central Illinois...
* Until 1215 PM CDT.
* At 908 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Quincy, Quincy Regional Airport, Camp Point, Payson, Mendon,
Clayton, Golden, Fall Creek, Beverly, Adams, Kingston, Burton,
Ursa, Liberty, Richfield, Loraine, Plainville, Woodville, Lima and
Coatsburg.
This includes Interstate 172 between exits 2 and 19.
This also includes Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4019 9091 3976 9092 3976 9136 3980 9137
3984 9144 3986 9145 3988 9145 3991 9142
3993 9142 3995 9144 4002 9148 4013 9151
4019 9151
$$
WalshWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 9:01 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 19, 9:01 AM CDT, 8 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
901 AM CDT Wed Jun 19 2019
.UPDATE...
Issued at 900 AM CDT Wed Jun 19 2019
Expanded the Flash Flood Watch into northeast MO and west-central
IL, which will receive rain for much of the day, at times heavy,
as the favored track of the upper level system passes through this
area. In fact, Warnings have already been issued for some of this
expanded Watch area.
TES
&&
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 343 AM CDT Wed Jun 19 2019
Main concerns this afternoon are the potential for severe weather
and flash flooding. Have issued a flash flood watch for parts of
south central and southwest Illinois through tonight.
Radar early this morning was showing scattered showers and
thunderstorms had developed over parts of the area early this
morning. This was in response to low level moisture convergence
ahead of a low amplitude trough deepening over the Central Plains.
The areal extent of showers and thunderstorms is expected to
expand this morning in response to increasing mid-level ascent
from the approaching trough and strong low level moisture
convergence/transport into the the area. Forecast soundings from
the RAP from STL and SLO are showing PWATS between 1.5-2.0 with
warm cloud layer depths between 10-12K' suggesting that showers
and thunderstorms will be very efficient rainfall producers
through this evening. The lowest flash flood guidance continues to
be over parts of southwest and south central Illinois which have
received the most recent heavy rainfall in recent days, so have
gone with a flash flood watch over much of the eastern part of the
CWA.
Second hazard of the day will be the potential for severe weather.
The GFS/NAM are showing a surface low moving across the CWA this
afternoon and this evening bringing an cold front to the south of
it. Forecast MLCAPES will be 1000+ J/kg with deep layer shear 40kts
supporting organized severe thunderstorms capable of producing large
hail and damaging winds this afternoon and this evening ahead of the
cold front. Models show the upper trough axis moving off to the
east of CWA by early on Thursday causing showers and thunderstorms
to end from west to east late tonight.
Thursday is expected to be dry as a shortwave ridge moves across the
area. Temperatures are expected to be below normal.
Britt
.LONG TERM... (Thursday Night through Tuesday)
Issued at 343 AM CDT Wed Jun 19 2019
Global models remain consistent that the upper pattern will amplify
as we go into the weekend. Thursday night looks to still be dry as
as a shortwave ridge moves through the area. Then there will be
chance of showers and thunderstorms mainly along and north of I-70
on Friday as a shortwave trough moves across Missouri and Illinois
along a northward moving warm front. The upper ridge will build
over the area on Friday and shift east of the area by Friday
night. Rain chances will continue over the weekend into early next
week as shortwaves move across Missouri and Illinois in the
southwesterly flow aloft with an warm and unstable airmass in
place over the CWA.
Surface temperatures will warm up above normal by Friday and
Saturday with the global models showing 850mb temperatures rising
above 20C and the GEFS mean temperatures supporting temperatures in
the lower 90s. Parts of central and east central Missouri on Friday
and Saturday afternoon will have peak heat index reading near 100
degrees. 850 temperatures drop back into the 15-20C range from
Sunday into Tuesday with ensemble mean temperatures supporting
highs closer to normal.
Britt
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 558 AM CDT Wed Jun 19 2019
Showers and thunderstorms will become more numerous across the
area by later this morning and this afternoon at all of the
terminals. These storms will bring MVFR/possible IFR ceilings
and visibilities. The showers and thunderstorms will move out of
the terminals this evening, but MVFR and IFR ceilings will
redevelop over the area tonight.
SPECIFICS FOR KSTL:
Showers and thunderstorms will move into the terminal late this
morning and early this afternoon and continue through early this
evening. These storms will bring MVFR/possible IFR ceilings
and visibilities. VFR conditions are expected as the rain moves
out later this afternoon and this evening, but then additional
MVFR ceilings will move into the terminal overnight tonight.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for Knox MO-Lewis MO-
Marion MO-Monroe MO-Pike MO-Ralls MO-Shelby MO.
IL...Flash Flood Watch through Thursday morning for Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Montgomery IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Jun 19, 8:59 AM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 859 AM CDT Wed Jun 19 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201400- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 859 AM CDT Wed Jun 19 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are expected through tonight. A few storms may become severe through this evening. The main threats will be large hail and damaging winds. For further information on convective watches, please refer to the latest Storm Prediction Center Watch products. In addition, locally heavy rainfall from these storms may produce flash flooding. Please refer to the Flash Flood Watch that is in effect for further information. Major river flooding is ongoing along parts of the Mississippi River, as well as the lower Illinois and Osage Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are expected for parts of the area each day from Friday through Tuesday. A few storms may be severe on Friday, mainly along and north of Interstate 70. Major river flooding is forecast to continue along parts of the Mississippi River, as well as the lower Illinois and Osage Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:17 AM CDT | Flash Flood Watch | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 7 more | 17 hr |
| Jun 19, 12:06 PM CDT | Areal Flood Warning | LSX | Adams | 5 hr |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.